MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV431T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data.The progav® was manufactured by a qualified employee in march 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav valve has a nominal pressure rating of 0 to 20 cmws.The valve specifications after closing the valve for 5 ml/h or 50 ml/h flow, for set pressure range 0, 10, 20 cmh2o were fine.The valve was inspected as article fv431t.All parameters (opening pressure, reflux, tightness, adjustability and brake function) have been inspected and signed during the manufacturing process.All parameters have been assessed as being okay.Prior to release the progav was pre-adjusted to pressure setting 5 cmh2o.Device examination: the progav® was returned in a container and was not submersed in liquid; valve returned dry.The progav was set to pressure range 5 cmh2o at the time of delivery.Optical inspection: first step of our investigation is the optical inspection.The visual inspection revealed that the valve has no apparent deformations or other abnormalities.The examination of the parallelism could confirm this as well.The measured value was within the accepted tolerance.Permeability test: to proof the penetrability of the valve we carried out a penetrability test.This test was carried out at a hydrostatic pressure difference of approx.20-30 cmh2o in the flow direction.The test results that the progav valve was not permeable.Probably caused by sending the valve dry without liquid.Adjustment test: the progav® was tested and was able to be adjusted.Braking force and brake function test: to measure the braking force we have investigated the valve with a braking force apparatus.Here, it is measured how much force must be exerted on the housing to release the rotor to adjust the valve by the integrated magnet of the braking force apparatus.The braking function could be detected positively.The braking force could not be tested because the valve was not adjustable.Result: it is important to mention that the valve was received dry (not submersed in liquid).The investigation of a dry valve is not significant because dry deposits of liquor and blood can affect the product performance.In the visual inspection of the valve, no damage was detected.This was confirmed by measuring the plane parallelism.A permeability test was performed which revealed that the valve was not permeable.Additionally, the valve was not able to be adjusted.As a result of the valve being returned dry, it is suspected that dry deposits inside the valve likely affected the product performance.A brake function test was performed which confirmed that the brake function was present.The braking force could not be tested because the valve was not adjustable.In order to verify whether the valve was influenced by the known risks of hydrocephalotherapy, as for example by natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.The observed deposits was the plausible explanation for the non-permeability, nonadjustability, and the presumed blockage of the valve.No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav system w/control reservoir (part # fv431t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the valve was originally implanted and programmed to 6 mmhg without complication.On (b)(6) 2016, the valve was found to not be programmed.The patient was referred to the hospital where an imaging exam was performed, which confirmed the valve location.Additional attempts to program the valve were performed, but were unsuccessful.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), weight: (b)(6), height: (b)(6), gender: unknown.

Brand Name
PROGAV SYSTEM W/CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12510324
Report Number3004721439-2021-00652
Device Sequence Number20126000
Product Code JXG
UDI-Device Identifier04041906132439
UDI-Public4041906132439
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV431T
Device Catalogue NumberFV431T
Device Lot Number20025910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2016
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight70